Have neuropathy as a result of Bactrim almost two years ago. Now have a possible sinus infection and doctor gave me Cefdinir. Two days into the medication, my neuropathy symptoms have increased. The burning, needle like sensations and numbness. I do not want to go through that nightmare again. So I stopped taking the antibiotic and am waiting to hear from my doctor for an alternative drug. Is this considered an allergic reaction or a severe symptom. Anyway to know which antibiotics I can use and not have this reaction. Was not able to pose this question in the neurology platform.
I could find no reports to suggest (what is called) cross-reactivity between Bactrim and Cefdinir. That does, however, not rule out this possibility. You were wise to stop taking the drug and contact your physician. You ask is this an allergic reaction or a symptom. The sensations and numbness you describe would fall under the heading of symptoms. The symptoms could be caused by an adverse reaction to the medication that could be either allergic or non-allergic with inflammation.
Your doctor may have an explanation to account for your symptoms but, if not he/she may have to empirically prescribe another drug, one not in the category of bactrim and Cefdinir. It would also be reasonable for you to ask your doctor to contact the pharmaceutical manufacturers of these drugs to find out if reactions such as yours have been reported.
Can alcoholic beverages bring on asthma? Are cinnamon and ginger,
like MSG the common food additive, likely to cause an asthma
attack involving the trachea? In my friends case he has what he calls
aa flutter starting in his throat and attempts to clear his throat are
not successful. This "attack" occurs with shortness of breath and tachycardia, that is not an irregular pulse. Oddly enough he senses relief
when he takes tylenol.
Does anyone have similar symptoms and relief with tylenol? Oh there is no
chest pain involved and he has had PFT with excellent results. Mold does not seem to be present in his home. He does have Puffs for asthma.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.